Alert archive / Texas / Blizzard Warnings in 2022

Blizzard Warning 1, NWS Amarillo, TX

March 21, 2022Beaver County, Cimarron County, Texas County, Oklahoma; 16 counties in Texas

NWS Amarillo, TX issued this blizzard warning at Mar 21, 2022, 2:27 PM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 16 counties in Texas. It took effect at Mar 21, 2022, 4:00 PM CDT. It was in force for 11 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 21, 2022, 2:27 PM CDT (19:27 UTC)
In effect from
Mar 21, 2022, 4:00 PM CDT
Expired
Mar 22, 2022, 3:04 AM CDT
In force
11 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 71 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 11:25 PM CDTSNOW 25 W Amarillo, TX
Mar 21, 11:50 PM CDTSNOW 3.33 Wsw Amarillo, TX
Mar 22, 1:00 AM CDTSNOW 3.17 Ene Amarillo, TX
Mar 22, 1:20 AM CDTSNOW 48 Wsw Amarillo, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWUS44 KAMA 211927
WSWAMA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Amarillo TX
227 PM CDT Mon Mar 21 2022

OKZ001-TXZ001-006-220330-
/O.UPG.KAMA.WW.Y.0008.220321T2100Z-220322T1200Z/
/O.NEW.KAMA.BZ.W.0001.220321T2100Z-220322T1500Z/
Cimarron-Dallam-Hartley-
Including the cities of Channing, Boise City, Dalhart, Romero,
Conlen, Keyes, Ware, and Hartley
227 PM CDT Mon Mar 21 2022

...BLIZZARD WARNING IN EFFECT UNTIL 10 AM CDT TUESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations up 
  to 3 inches. Winds gusting as high as 65 mph.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley 
  Counties.

* WHEN...Until 10 AM CDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Monday evening and Tuesday morning 
  commutes. Strong winds could cause extensive damage to trees and 
  power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. Notify a friend or family of 
your travel plans. If you get stranded, stay with your vehicle.  In 
Oklahoma, call 844-465-4997 for road information. In Texas, call 
800-452-9292 for road information.

&&

$$

OKZ002-003-TXZ002>005-007>009-011>014-016-017-220330-
/O.UPG.KAMA.WW.Y.0008.220322T0000Z-220322T1500Z/
/O.NEW.KAMA.BZ.W.0001.220322T0000Z-220322T1500Z/
Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb-Moore-Hutchinson-
Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall-
Including the cities of Borger, Bootleg, Umbarger, Pampa, Lora,
Gruver, Four Way, Codman, Canyon, Amarillo, Waka, Perryton,
Buffalo Lake, Panhandle, Kingsmill, Boys Ranch, Higgins,
Masterson, Miami, White Deer, Vega, Booker, Wolf Creek Park,
Pantex, Bushland, Spearman, Forgan, Skellytown, Dumas, Wildorado,
Stratford, Follett, Hereford, Beaver, Dawn, Farnsworth, and
Guymon
227 PM CDT Mon Mar 21 2022

...BLIZZARD WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT 
TUESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations up 
  to 3 to 5 inches. Winds gusting as high as 65 mph.

* WHERE...In Oklahoma, Texas and Beaver Counties. Portions of the 
  southwest, central and northeast Texas Panhandle.

* WHEN...From 7 PM this evening to 10 AM CDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Monday evening and Tuesday morning 
  commutes. Strong winds could cause extensive damage to trees and 
  power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. Notify a friend or family of 
your travel plans. If you get stranded, stay with your vehicle.  In 
Oklahoma, call 844-465-4997 for road information. In Texas, call 
800-452-9292 for road information.

&&

$$

TXZ018-317-220330-
/O.NEW.KAMA.BZ.W.0001.220322T0000Z-220322T1500Z/
Armstrong-Palo Duro Canyon-
Including the cities of Claude, Palo Duro Canyon State Park,
Washburn, Wayside, and Goodnight
227 PM CDT Mon Mar 21 2022

...BLIZZARD WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT 
TUESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations up 
  to 3 inches. Winds gusting as high as 65 mph.

* WHERE...Armstrong and Palo Duro Canyon Counties.

* WHEN...From 7 PM this evening to 10 AM CDT Tuesday.

* IMPACTS...The hazardous conditions could impact the Monday evening 
  and Tuesday morning commutes. Strong winds could cause extensive 
  damage to trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. Notify a friend or family of 
your travel plans. If you get stranded, stay with your vehicle. Call 
800-452-9292 for road information.

&&

$$

Rutt
2 follow-up statements
146 
WWUS44 KAMA 220357
WSWAMA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Amarillo TX
1057 PM CDT Mon Mar 21 2022

OKZ001-TXZ001-006-221200-
/O.CON.KAMA.BZ.W.0001.000000T0000Z-220322T1500Z/
Cimarron-Dallam-Hartley-
Including the cities of Channing, Boise City, Dalhart, Romero,
Conlen, Keyes, Ware, and Hartley
1057 PM CDT Mon Mar 21 2022

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY...

* WHAT...Blizzard conditions. Additional snow accumulations up to 
  two inches. Winds gusting as high as 65 mph.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley 
  Counties.

* WHEN...Until 10 AM CDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday morning commute. Strong winds 
  could cause extensive damage to trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. Notify a friend or family of 
your travel plans. If you get stranded, stay with your vehicle.  In 
Oklahoma, call 844-465-4997 for road information. In Texas, call 
800-452-9292 for road information.

&&

$$

OKZ002-003-TXZ002>005-007>009-011>014-016-017-221200-
/O.CON.KAMA.BZ.W.0001.000000T0000Z-220322T1500Z/
Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb-Moore-Hutchinson-
Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall-
Including the cities of Borger, Bootleg, Umbarger, Pampa, Lora,
Gruver, Four Way, Codman, Canyon, Amarillo, Waka, Perryton,
Buffalo Lake, Panhandle, Kingsmill, Boys Ranch, Higgins,
Masterson, Miami, White Deer, Vega, Booker, Wolf Creek Park,
Pantex, Bushland, Spearman, Forgan, Skellytown, Dumas, Wildorado,
Stratford, Follett, Hereford, Beaver, Dawn, Farnsworth, and
Guymon
1057 PM CDT Mon Mar 21 2022

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY...

* WHAT...Blizzard conditions. Additional snow accumulations up to 4 
  inches. Winds gusting as high as 60 mph.

* WHERE...Portions of the Panhandle of Oklahoma. portions of the 
  Panhandle of Texas.

* WHEN...Until 10 AM CDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday morning commute. Strong winds 
  could cause extensive damage to trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. Notify a friend or family of 
your travel plans. If you get stranded, stay with your vehicle.  In 
Oklahoma, call 844-465-4997 for road information. In Texas, call 
800-452-9292 for road information.

&&

$$

TXZ018-317-221200-
/O.CON.KAMA.BZ.W.0001.000000T0000Z-220322T1500Z/
Armstrong-Palo Duro Canyon-
Including the cities of Claude, Palo Duro Canyon State Park,
Washburn, Wayside, and Goodnight
1057 PM CDT Mon Mar 21 2022

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY...

* WHAT...Blizzard conditions. Additional snow accumulations up to 
  two inches. Winds gusting as high as 65 mph.

* WHERE...Armstrong and Palo Duro Canyon Counties.

* WHEN...Until 10 AM CDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday morning commute. Strong winds 
  could cause extensive damage to trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. Notify a friend or family of 
your travel plans. If you get stranded, stay with your vehicle. Call 
800-452-9292 for road information.

&&

$$

Schneider
198 
WWUS44 KAMA 220804
WSWAMA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Amarillo TX
304 AM CDT Tue Mar 22 2022

OKZ002-003-TXZ002>005-007>009-011>014-016>018-317-221200-
/O.CAN.KAMA.BZ.W.0001.000000T0000Z-220322T1500Z/
/O.NEW.KAMA.WW.Y.0009.220322T0804Z-220322T1200Z/
Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb-Moore-Hutchinson-
Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong-
Palo Duro Canyon-
Including the cities of Borger, Claude, Bootleg, Umbarger, Pampa,
Lora, Gruver, Goodnight, Four Way, Codman, Canyon, Amarillo,
Waka, Perryton, Buffalo Lake, Panhandle, Kingsmill, Boys Ranch,
Higgins, Masterson, Miami, White Deer, Vega, Booker, Wolf Creek
Park, Palo Duro Canyon State Park, Pantex, Washburn, Bushland,
Spearman, Forgan, Wayside, Skellytown, Dumas, Wildorado,
Stratford, Follett, Hereford, Beaver, Dawn, Farnsworth, and
Guymon
304 AM CDT Tue Mar 22 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...BLIZZARD WARNING IS CANCELLED...

* WHAT...Snow. Additional snow accumulations up to two inches. Winds 
  gusting as high as 55 mph.

* WHERE...The central and eastern Oklahoma Panhandle and the 
  southwest, central, and northeastern Texas Panhandle.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday morning commute. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.  In Oklahoma, call 
844-465-4997 for road information. In Texas, call 800-452-9292 for 
road information.

&&

$$

OKZ001-TXZ001-006-220915-
/O.CAN.KAMA.BZ.W.0001.000000T0000Z-220322T1500Z/
Cimarron-Dallam-Hartley-
Including the cities of Channing, Boise City, Dalhart, Romero,
Conlen, Keyes, Ware, and Hartley
304 AM CDT Tue Mar 22 2022

...BLIZZARD WARNING IS CANCELLED...

Impactful snow has ended across the northwestern Texas and western 
Oklahoma Panhandles. Please continue to drive carefully this morning.

$$

Ferguson

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this blizzard warning went out at Mar 21, 12:57 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 21, 12:57 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1257 PM CDT Mon Mar 21 2022

.AVIATION...
18z TAF Issuance...VFR conditions at all three sites will begin to
deteriorate this afternoon with an increase in precipitation
chances and low clouds with the cold front. There is a narrow
window of thunderstorms this afternoon at DHT and AMA ahead of the
frontal passage today. Rain showers will approach DHT/GUY this
afternoon and evening with the frontal passage before temperatures
drop and transition to the rain showers over to snow. Snow is
likely at all three TAF sites with reduced visibility and blowing
snow possible as winds pick up behind the front. South winds will
turn to the north behind the front at DHT/GUY first and then AMA
later this afternoon/evening. Conditions will deteriorate to IFR
during the snowfall, with potentially some periods of LIFR
possible but confidence is low at this time for what sites may see
these LIFR conditions. Amendments will be made this afternoon if
conditions quickly chance and the rain/snow moves into the TAF
sites quicker.

Rutt

&&

PREV DISCUSSION... /Issued 428 AM CDT Mon Mar 21 2022/

SHORT TERM...Today through Tuesday night.
Synopsis: highly active weather continues over the next couple
days with the presence of strong winds at some point the only real
certainty for every location in the Panhandles. Today, a severe
thunderstorm is possible in the southeastern TX Panhandle with
hail and damaging winds the relatively more probable threats.
Meanwhile, winds in the western Panhandles will increase to
greater than 35 mph by late afternoon. Precipitation will increase
in coverage across the area through the day, with snow beginning
to mix in from west to east late afternoon through tonight, with
moderate snow overnight as winds continue to whip across the area,
with the wet nature of the snow the only thing likely sparing us
from blizzard conditions. Multiple uncertainties remain and
confidence in exact details - in particular snow amounts, the
timing of the changeover to snow, and exact magnitude of peak
winds/wind gusts - is low.

Details: 09z WV satellite shows a stout upper low over AZ/NM,
widespread WAA over the Plains, and a downstream ridge over the
Plains amplifying accordingly. At the surface, lee troughing is
present from CO southward to far west Texas and breezy conditions
have been present most of the overnight hours as this feature
strengthens ahead of the upper low.

Today, expect the upper low to deepen as the downstream ridge
amplifies. As the upper low ejects over the lee surface trough,
cyclogenesis will occur just to our south. Tightening surface
gradient and strengthening height gradient aloft will lead to an
upsurge in wind speeds with the western Panhandles seeing the brunt
of this with sustained winds of 35 to 40 mph and gusts to 55 mph out
of the north possible in the afternoon. Progged boundary layer winds
peg maximum theoretical gusts just on the high or low side of 60 mph
depending on what you believe, leading to much consternation when it
comes to headlines, as detailed below. No matter the exact wind gust
magnitude, precipitation will be on the increase as moisture advects
around the low, with both thunderstorms and rain changing to snow
possible.

On the subject of thunderstorms, in the southeastern Panhandles,
warm moist advection will occur as southeasterly winds predominate
there, with MLCAPE values potentially rising to around 750 J/kg and,
with those strong winds aloft present ahead of the upper low, deep
layer bulk shear values of 35 knots or greater will be present as
well. Thus, a stray severe thunderstorm could occur. Due to
seasonably cold temperatures aloft and the strong winds in the mid
levels available to be brought to the surface by any downdrafts,
hail and damaging winds would be the potential risks. Tornado risk
remains quite low given 0-500m helicity values of less than 50 m2/s2.

As for the snow potential, expect strong dynamic cooling aloft as
the upper low passes overhead in the late afternoon and evening. As
this occurs, ongoing rain across the area will change to snow
beginning in the northwestern Panhandles and spreading eastward.
Progged 850mb temperatures, a decent proxy for this changeover, show
a variety of timings amongst guidance. Given the impressive dynamics
with this system, have opted toward the quicker side of the envelope
for this changeover and would not be surprised to see some flakes in
the extreme northwest as early as midday. In any case, most
efficient snow production will occur overnight, when a robust wrap-
around moist axis will be located somewhere over the central
Panhandles. Depending on the timing of the changeover vis-a-vis the
location of this moist axis, anywhere from a bit of wet snow to
several inches of the stuff could fall. Again, given the dynamics,
have opted to trend toward the aggressive side and have increased
snow amounts, banking on a longer duration snow. That said, small
shifts in the moist axis could lead to big changes on the location
of these relatively higher snow amounts. Finally, while snow should
be wet enough to stick, there could be enough visibility drop from
the falling snow to lead to near whiteout conditions and it is very
difficult to predict if visibility will drop below a quarter mile,
which would necessitate advertising a blizzard. Current thinking is
that the aforementioned wet nature of the snow will prevent things
from getting all the way to whiteout conditions.

Monday and Monday night headline talk: with maximum winds running
just below High Wind Warning level, snow theoretically
approaching six inches but likely staying below this threshold,
and these two hazards potentially overlapping leading to a
blizzard not being out of the realm of possibility, there was much
consternation with how to highlight the upcoming threats. With
widespread cloud cover potentially keeping wind gusts under 60 mph
and the wet nature of the snow potentially keeping visibilities
from dropping below a quarter mile, have opted for a Winter
Weather Advisory. Was tempted to add a Wind Advisory in the
western Panhandles but elected to message this within the Winter
Weather Advisory to keep things simple. Should confidence in the
existence, timing, and location of major impacts increase, this
allows messaging to "ramp up" as opposed to electing for what may
have been a more technically correct Winter Storm Watch, since
public perception is that replacing this with a Winter Weather
Advisory is a downgrade.

Moving ahead to Tuesday, precipitation will decrease as the upper
low departs. However, hazardous weather does not as a 50-60 knot
850mb jet remains over the area on the west side of the upper low.
Confidence was high enough to consider a wind headline but elected
to focus on the nearer term concerns, as detailed above, rather than
muddle the message with a confusing array of headlines covering
different time periods.

Ferguson

LONG TERM...Wednesday through Sunday.
For Wednesday, breezy to windy conditions are expected again
across the area as the large scale upper level trof continues
tracking farther to the northeast into the midwest states
southwestward to the northern Gulf Coast states. The surface
pressure gradient is forecast to relax early Wednesday evening
with a corresponding decrease in winds.

Warmer temperatures are in store for the area Thursday and Friday
followed by a minor setback in temperatures Saturday due to a weak
cold frontal passage on Friday. An upper level ridge of high
pressure is then expected to translate eastward into the plains
states from the western states on Sunday. This will encourage
development of a leeside surface trof of low pressure over eastern
CO and eastern NM and associated downsloping southwest winds and
well above normal temperatures Sunday, likely lasting into Monday.
Medium range models are in good agreement on the overall weather
pattern Wednesday through Sunday and were accepted. NBM pops and
temperatures were incorporated into the grids during this time
period.

02

&&

.AMA Watches/Warnings/Advisories...
TX...Winter Weather Advisory from 7 PM this evening to 10 AM CDT
     Tuesday for the following zones: Carson...Deaf Smith...
     Gray...Hansford...Hutchinson...Lipscomb...Moore...
     Ochiltree...Oldham...Potter...Randall...Roberts...Sherman.

     Winter Weather Advisory from 4 PM this afternoon to 7 AM CDT
     Tuesday for the following zones: Dallam...Hartley.

OK...Winter Weather Advisory from 7 PM this evening to 10 AM CDT
     Tuesday for the following zones: Beaver...Texas.

     Winter Weather Advisory from 4 PM this afternoon to 7 AM CDT
     Tuesday for the following zones: Cimarron.

&&

23/77/2
Hazardous weather outlook, Mar 21, 4:43 AM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
443 AM CDT Mon Mar 21 2022

OKZ001>003-TXZ001>020-317-212100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
443 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Thunderstorms are possible today into early this evening across
the Oklahoma and Texas Panhandles. Isolated storms may become
severe across parts of the central and eastern Texas Panhandle,
with large hail and damaging winds the primary hazards.

Accumulating snow along with patchy blowing snow, strong north
winds and sharply reduced visibilities is expected across the
Oklahoma Panhandle and most of the Texas Panhandle except the
southeast section beginning late this afternoon and continuing
through tonight. A Winter Weather Advisory is in effect for this
area during this time period.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Winter Weather Advisory is in effect until early to mid Tuesday
morning across the Oklahoma Panhandle and most of the Texas
Panhandle except the southeast section. One to three inches of
total snowfall accumulation are expected with isolated amounts to
around 4 inches possible along with patchy blowing snow, strong
north winds and sharply reduced visibilities.

Strong north winds are anticipated Tuesday across the area, and
wind headlines may become necessary.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may become necessary this afternoon
into early this evening across parts of the central and eastern
Texas Panhandle.

02

In the hours before

Special weather statement, Mar 21, 1:10 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
110 PM CDT Mon Mar 21 2022

TXZ012-017-211845-
Potter TX-Randall TX-
110 PM CDT Mon Mar 21 2022

...A strong thunderstorm will impact portions of northwestern Randall
and southwestern Potter Counties through 145 PM CDT...

At 110 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Mescalero Park, or 8 miles southwest of Amarillo,
moving north at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Amarillo, Mescalero Park and Bushland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3504 10186 3505 10208 3540 10209 3537 10176
TIME...MOT...LOC 1810Z 185DEG 21KT 3512 10196

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

LFM
Special weather statement, Mar 21, 1:59 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Amarillo TX
159 PM CDT Mon Mar 21 2022

TXZ011-012-016-017-211930-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
159 PM CDT Mon Mar 21 2022

...Strong thunderstorms will impact portions of northwestern Randall,
eastern Oldham, northeastern Deaf Smith and Potter Counties through
230 PM CDT...

At 158 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Amarillo to 3 miles east of
Wildorado to 9 miles southwest of Boys Ranch. Movement was northeast
at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Amarillo, Vega, Boys Ranch, Wildorado, Bushland and Valley De Oro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 10266 3558 10251 3561 10167 3542 10175
      3509 10189
TIME...MOT...LOC 1858Z 227DEG 29KT 3531 10187 3522 10218 3545 10240

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:34 AM CDTWinter Weather AdvisoryAMABeaver, Cimarron, Texas11 hr
Mar 21, 1:10 PM CDTSpecial Weather StatementAMAPotter35 min
Mar 21, 1:59 PM CDTSpecial Weather StatementAMAPotter31 min
Mar 21, 2:47 PM CDTSpecial Weather StatementAMAOldham28 min
Mar 21, 3:10 PM CDTSpecial Weather StatementAMADonley35 min
Mar 21, 4:07 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall39 min
Mar 21, 4:30 PM CDTSpecial Weather StatementAMAArmstrong30 min
Mar 21, 4:42 PM CDTAreal Flood AdvisoryAMAArmstrong2 hr

Nearby

Blizzard Warnings in Texas, 2022Blizzard Warnings in Oklahoma, 2022Every blizzard warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.